Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 355, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 2, 2012, 8:59 PM CDT for Henderson County, Union County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 8:59 PM CDT (01:59 UTC)
- Expired
- Aug 2, 2012, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 61 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WUUS53 KPAH 030159 SVRPAH KYC101-225-030230- /O.NEW.KPAH.SV.W.0355.120803T0159Z-120803T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 859 PM CDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY... UNION COUNTY IN NORTHWEST KENTUCKY... * UNTIL 930 PM CDT. * AT 856 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF MORGANFIELD... MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... MORGANFIELD...BRECKINRIDGE CENTER AND WAVERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3785 8779 3767 8767 3755 8796 3768 8806 TIME...MOT...LOC 0159Z 243DEG 13KT 3763 8795 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
591 WWUS53 KPAH 030215 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 915 PM CDT THU AUG 2 2012 KYC101-225-030230- /O.CON.KPAH.SV.W.0355.000000T0000Z-120803T0230Z/ UNION KY-HENDERSON KY- 915 PM CDT THU AUG 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HENDERSON AND UNION COUNTIES IN NORTHWEST KENTUCKY UNTIL 930 PM CDT... AT 911 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ON THE NORTH SIDE OF MORGANFIELD...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3785 8779 3767 8767 3755 8796 3768 8806 TIME...MOT...LOC 0215Z 243DEG 13KT 3769 8787 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:08 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 2, 3:08 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 308 PM CDT THU AUG 2 2012 .UPDATE... ISSUED AT 308 PM CDT THU AUG 2 2012 LOOKS LIKE THE BEST CHANCE OF THUNDERSTORMS HAS NOW SET UP FROM THE PURCHASE AREA NORTHWARD INTO SOUTHERN ILLINOIS. HOWEVER...WOULD NOT GIVE UP ON SOUTHEAST MISSOURI JUST YET WITH THE MCV PASSING NORTH OF THE AREA AND PLENTY OF SUNSHINE. ALSO WILL HAVE TO KEEP AN EYE ON THE OLD WARM FRONT OVER SOUTHEAST ILLINOIS INTO NORTHWEST KENTUCKY. THE BEST CONVERGENCE IS ALONG THE WARM FRONT...BUT DEWPOINTS APPEAR TO FINALLY BE MIXING OUT NEAR THAT BOUNDARY. CERTAINLY CANNOT RULE OUT A STRAY SEVERE STORM WITH DAMAGING WINDS AND HAIL...BUT THAT SHOULD BE PRETTY ISOLATED. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 308 PM CDT THU AUG 2 2012 WITH THE MCV PASSING JUST NORTH OF THE AREA THROUGH THE EVENING...SHOULD SEE EASTWARD PROGRESS OF CONVECTION LATE THIS AFTERNOON AND THIS EVENING. WAS ORIGINALLY THINKING THAT LATER TONIGHT WOULD BE MOSTLY DRY BEHIND THE MCV...BUT WITH IT PASSING TO OUR NORTH WE COULD SEE SOME INCREASE THE LOW-LEVEL JET...UP TO AROUND 30KTS...ACROSS THE AREA IN THE LATE EVENING AND OVERNIGHT HOURS. LEFT A 30 TO 40 POP THROUGH THE NIGHT...AND INDICATED A SLIGHT SOUTHEASTWARD SHIFT TOWARD MORNING. ANY SEVERE WEATHER SHOULD BE CONFINED TO THE DIURNAL STORMS...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN LATER TONIGHT...IF THERE IS RE-DEVELOPMENT. ON FRIDAY WOULD EXPECT ANY LLJ-RELATED CONVECTION TO BE DYING OUT OVER WEST KENTUCKY IN THE MORNING...FOLLOWED BY DIURNAL DEVELOPMENT LATER IN THE DAY. TEMPERATURES WILL CLIMB INTO THE UPPER 90S OVER SOUTHWEST ILLINOIS...WHERE THE MOST SUNSHINE IS EXPECTED...AND HEAT INDICES OVER MUCH OF THE AREA WILL CLIMB TO NEAR 105 AGAIN. GIVEN THAT AIRMASS...CANNOT RULE OUT ISOLATED SEVERE STORMS IN THE AFTERNOON. THE NAM AND GFS TRY TO BRING ELEVATED CONVECTION INTO SOUTHEAST MISSOURI MAINLY NEAR THE ARKANSAS BORDER FRIDAY NIGHT. TRIED TO EMPHASIZE THAT AREA WITH LOW CHANCE POPS IN THE LATE EVENING AND OVERNIGHT HOURS...AFTER THE DIURNAL CONVECTION TAPERS OFF EARLY IN THE EVENING. THE GFS AND NAM EMPHASIZE THE SOUTHERN HALF OF THE AREA FOR MORE CLOUDS AND CONVECTIVE DEVELOPMENT SATURDAY...AS A WEAK MID AND UPPER LEVEL DISTURBANCE PUSHES SLOWLY EASTWARD ACROSS THE REGION. LOWER CHANCE POPS SHOULD SUFFICE FOR NOW. ONCE AGAIN A STRAY SEVERE STORM CANNOT BE RULED OUT IN THE HEAT OF THE DAY. ALL GUIDANCE INDICATES THAT DEWPOINTS WILL BE POOLING OVER THE ENTIRE REGION...SO EVEN THOUGH CLOUDIER SKIES SHOULD HOLD DOWN TEMPERATURES A BIT OVER MOST OF THE AREA...HEAT INDICES MAY STILL CLIMB UP TO NEAR 105 AGAIN SATURDAY. THE MODELS ARE NOT IN THE BEST AGREEMENT FOR SATURDAY NIGHT JUST AHEAD OF A MORE SIGNIFICANT COLD FRONT. WENT WITH A BROAD BRUSH FOR 30-40 POPS FOR NOW. WILL CONTINUE WITH THE SPS TREATMENT FOR THE HEAT...DUE TO UNCERTAINTIES IN CLOUDS AND CONVECTION BOTH FRIDAY AND SATURDAY. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 308 PM CDT THU AUG 2 2012 FAIRLY GOOD CONTINUITY IN THE EXTENDED FROM CURRENT GRIDS TO THE LATEST MODEL RUNS. THE FRONT IS STILL EXPECTED IN THE HEARTLAND SUNDAY HOWEVER THERE ARE SOME SLIGHT TIMING AND STRENGTH DISCREPANCIES. THE OPERATIONAL NAM12...GFS...AND ECMWF ALL AGREE ON SIMILAR ARRIVAL TIME OF THE FRONT SUNDAY. HOWEVER THE ECMWF STALLS THE PRE FRONTAL TROUGH OVER THE OHIO RIVER VALLEY WHILE THE NAM PUSHES A LITTLE FARTHER SOUTH AND THE GFS PUSHES IT ALL THE WAY THROUGH. ALSO THE GFS WANTS MOST ALL THE PRECIP TO BE PRE FRONTAL TROUGH WITH ECMWF BOTH PRE AND POST TROUGH PRECIP. FINALLY THE ECMWF STALLS THE FRONT OVER THE OHIO VALLEY BY 12Z MONDAY. THE ECMWF TRIES TO GENERATE MORE QPF OVER WEST KY MONDAY AFTER SUNRISE ALONG THE STALLED FRONT. FOR NOW WILL GO WITH A COMPROMISE BETWEEN THE NAM AND ECMWF AND TAPER POPS SUNDAY NIGHT. ALSO WILL BRING IN HIGH PRESSURE FOR THE UPCOMING WORK WEEK. THIS WILL RESULT IN MOSTLY DRY WEATHER FOR MOST OF THE WEEK. MAY HAVE TO HAVE SOME POPS TOWARD DAY 7 FOR NEXT COLD FRONT ARRIVAL. EXPECT TEMPERATURES TO COOL WITH MUCH DRIER AIR FILTERING INTO THE AREA EARLY NEXT WEEK AS THE NORTHWEST FLOW PREVAILS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1235 PM CDT THU AUG 2 2012 GIVEN THE SCENARIO DISCUSSED IN THE UPDATE SECTION...FEEL THAT TS NEEDS TO BE MENTIONED THIS AFTERNOON AT KCGI AND KPAH. USED A TEMPO AND TRIED TO GIVE IT A WIDE BERTH INDICATING MVFR RAIN AND GUSTY WIND POTENTIAL. THE EVOLUTION HEADING INTO TONIGHT IS LESS CERTAIN SO WILL NOT MENTION TS EXPLICITLY AT KEVV AND KOWB. JUST MENTIONED VCSH THROUGH THE EVENING. WILL CERTAINLY LOOK TO UPDATE...IF/WHEN TS POTENTIAL INCREASES SUFFICIENTLY. WITH PRECIPITATION LIKELY THIS AFTERNOON AT KPAH AND KCGI...AT LEAST MVFR FOG DEVELOPMENT WILL BE LIKELY TONIGHT. THIS COULD ALSO OCCUR AT KEVV AND KOWB...BUT FOR NOW LEFT IT OUT. THERE IS SOME GUIDANCE THAT ACTUALLY INCREASES SOUTHERLY WINDS LATE TONIGHT...AND THAT CERTAINLY COULD DIMINISH THE FOG THREAT. WOULD EXPECT SOME CU DEVELOPMENT QUICKLY FRIDAY MORNING...AS SOUTH WINDS INCREASE AND BECOME GUSTY BY MIDDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM....KH AVIATION...DRS
Hazardous weather outlook, Aug 2, 3:47 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 347 PM CDT THU AUG 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 347 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING MAINLY EAST OF THE MISSISSIPPI RIVER. AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS. LATER THIS EVENING AND OVERNIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE REGION. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS THE REGION FRIDAY THROUGH SUNDAY. THE BEST CHANCE CONTINUES TO BE WITH A COLD FRONT SATUDAY NIGHT INTO SUNDAY. A SEVERE STORM CANNOT BE RULED OUT EACH AFTERNOON FRIDAY THROUGH SUNDAY...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED THROUGH THE PERIOD. HEAT INDEX VALUES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE FRIDAY AND SATURDAY AFTERNOONS...OUTSIDE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Special weather statement, Aug 2, 4:25 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 425 PM CDT THU AUG 2 2012 KYZ009-012-022215- CALLOWAY KY-TRIGG KY- 425 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY AND SOUTHWESTERN TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 515 PM CDT... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF MURRAY...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... NEW CONCORD AND LINTON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
Special weather statement, Aug 2, 7:22 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 722 PM CDT THU AUG 2 2012 KYZ007-008-010-011-013-030100- CALDWELL KY-CRITTENDEN KY-LIVINGSTON KY-LYON KY-MARSHALL KY- 722 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CRITTENDEN... WESTERN CALDWELL...NORTHERN MARSHALL...LYON AND SOUTHERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 800 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALVERT CITY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... EDDYVILLE...GRAND RIVERS AND KUTTAWA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
Special weather statement, Aug 2, 7:28 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 728 PM CDT THU AUG 2 2012 ILZ077-078-083-INZ081-085-086-030115- EDWARDS IL-GIBSON IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL- 728 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDWARDS... NORTHEASTERN WHITE AND SOUTHERN WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...NORTHEASTERN POSEY AND NORTHEASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 815 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAYVILLE...OR 11 MILES SOUTHEAST OF ALBION...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... FORT BRANCH...PRINCETON...POSEYVILLE...CYNTHIANA...OWENSVILLE... HAUBSTADT AND KEENSBURG. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MY
Special weather statement, Aug 2, 8:31 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 831 PM CDT THU AUG 2 2012 ILZ076>078-083-INZ081-082-085-086-030215- EDWARDS IL-GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WAYNE IL-WHITE IL- 831 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE COUNTY... EDWARDS...NORTHEASTERN WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...EXTREME NORTHWESTERN PIKE...NORTHEASTERN POSEY AND EXTREME NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 915 PM CDT... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LARGE AREA OF STRONG THUNDERSTORMS OVER THE WABASH VALLEY. THESE STORMS EXTENDED FROM ALBION TO PRINCETON...HAZLETON...AND GRAYVILLE. THE STORMS WERE MOVING EAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... FORT BRANCH...PRINCETON...CYNTHIANA...OWENSVILLE...HAUBSTADT... PATOKA AND HAZLETON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MY
Special weather statement, Aug 2, 8:39 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 839 PM CDT THU AUG 2 2012 KYZ011>013-017-030230- CALDWELL KY-CHRISTIAN KY-LYON KY-TRIGG KY- 839 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND SOUTHEASTERN CALDWELL...NORTHERN TRIGG AND SOUTHEASTERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 930 PM CDT... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENERGY...OR OVER THE LAND BETWEEN THE LAKES AREA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CADIZ...CANTON...COBB AND ROCKCASTLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
Special weather statement, Aug 2, 8:56 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 856 PM CDT THU AUG 2 2012 INZ081-082-086>088-KYZ018-019-030245- DAVIESS KY-GIBSON IN-HENDERSON KY-PIKE IN-SPENCER IN-VANDERBURGH IN-WARRICK IN- 856 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SOUTHEASTERN GIBSON... PIKE...SPENCER AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND NORTHEASTERN HENDERSON AND NORTHERN DAVIESS COUNTIES IN NORTHWEST KENTUCKY UNTIL 945 PM CDT... AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW TO EVANSVILLE...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THERE HAVE BEEN TWO REPORTS OF FUNNEL CLOUDS ALONG INTERSTATE 64 ALONG THE LEADING EDGE OF THE HEAVY RAIN. STRONG GUSTY WINDS AND POSSIBLY SOME BRIEF FUNNEL CLOUDS MAY BE OBSERVED ALONG THE LEADING EDGE OF THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CHANDLER...NEWBURGH...BOONVILLE...ROCKPORT...SANTA CLAUS...GRANDVIEW...AND CHRISNEY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon | 30 min |
| Aug 2, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon | 49 min |
| Aug 2, 8:35 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 40 min |
| Aug 2, 10:21 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Union | 114 min |
| Aug 2, 10:38 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 112 min |
| Aug 3, 12:02 AM CDT | Areal Flood Advisory | PAH | Hopkins, McLean, Muhlenberg | 118 min |
| Aug 3, 3:12 PM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.